Alert archive / North Carolina / Frost Advisories in 2012
Frost Advisory 4, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this frost advisory at Nov 1, 2012, 3:43 PM EDT for 12 counties in North Carolina. It took effect at Nov 2, 2012, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2012, 3:43 PM EDT (19:43 UTC)
- In effect from
- Nov 2, 2012, 3:00 AM EDT
- Expired
- Nov 2, 2012, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
850 WWUS72 KMHX 011943 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 343 PM EDT THU NOV 1 2012 ...AREAS OF FROST AWAY FROM THE BEACHES EXPECTED TONIGHT... .SKIES WILL BECOME CLEAR WITH WINDS BECOMING CALM OR LIGHT OVERNIGHT. THIS WILL ALLOW TEMPERATURES TO PLUMMET INTO THE MIDDLE 30S AWAY FROM THE IMMEDIATE COAST. SOME OF THE NORMALLY COLDER LOCATIONS WILL DROP TO NEAR FREEZING. NCZ029-044>047-079>081-090>095-098-020800- /O.NEW.KMHX.FR.Y.0004.121102T0700Z-121102T1300Z/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...JACKSONVILLE 343 PM EDT THU NOV 1 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. * TEMPERATURES...33 TO 37. * TIMING...LATE TONIGHT THROUGH EARLY FRIDAY MORNING * IMPACTS...TENDER VEGETATION MAY EXPERIENCE DAMAGE...THOUGH WITH SOIL TEMPERATURES STILL IN THE 40S...A WIDESPREAD KILLING FROST IS NOT EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
923 WWUS72 KMHX 020836 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 436 AM EDT FRI NOV 2 2012 ...AREAS OF FROST AWAY FROM THE BEACHES EXPECTED EARLY THIS MORNING... .CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO PLUMMET INTO THE MIDDLE 30S AWAY FROM THE IMMEDIATE COAST. SOME OF THE NORMALLY COLDER LOCATIONS WILL DROP TO NEAR FREEZING. NCZ029-044>047-079>081-090>095-098-021300- /O.CON.KMHX.FR.Y.0004.000000T0000Z-121102T1300Z/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...JACKSONVILLE 436 AM EDT FRI NOV 2 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...33 TO 37. * TIMING...EARLY THIS MORNING * IMPACTS...TENDER VEGETATION MAY EXPERIENCE DAMAGE...THOUGH WITH SOIL TEMPERATURES STILL IN THE 40S...A WIDESPREAD KILLING FROST IS NOT EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
306 WWUS72 KMHX 021306 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 906 AM EDT FRI NOV 2 2012 NCZ029-044>047-079>081-090>095-098-021415- /O.EXP.KMHX.FR.Y.0004.000000T0000Z-121102T1300Z/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE... NEWPORT...JACKSONVILLE 906 AM EDT FRI NOV 2 2012 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE WARMED INTO THE 40S...THEREFORE THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this frost advisory went out at Nov 1, 3:37 PM EDT, 6 minutes earlier.
Area forecast discussion, Nov 1, 3:37 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
337 PM EDT THU NOV 1 2012
.SYNOPSIS...
HIGH PRESSURE WILL BUILD EAST ACROSS EASTERN NC THROUGH THE
WEEKEND. A COLD FRONT WILL PASS THROUGH THE REGION ON SUNDAY WITH
AN AREA OF LOW PRESSURE POSSIBLY AFFECTING THE AREA BY MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM THUR...ISSUED FROST ADVISORY FOR ALL LOCATIONS EXCEPT
FOR OUTER BANKS LATE TONIGHT THROUGH FRIDAY MORNING. SHORTWAVE
ENERGY ROTATING AROUND PARENT UPPER LOW ACROSS QUEBEC IS PRODUCING
SOME DIURNAL STRATO CU ACROSS THE AREA THIS AFTERNOON. WESTERLY
WINDS GUSTING AT TIMES ABOVE 15 KT IN WELL MIXED BNDRY LAYER WILL
BECOME LIGHT TO CALM LATE TONIGHT...WITH CLOUDS DECREASING BY
EARLY EVENING WITH LOSS OF SOLAR.
AM A BIT MORE CONFIDENT ON FROST DEVELOPING FOR MANY AREAS
TONIGHT...AS UPSTREAM TD'S THIS MORNING IN THE LOW 30S WILL ADVECT
INTO E NC THIS EVENING. MOS GUIDANCE HAS HAD A WARM BIAS THE LAST
SEVERAL MORNINGS...AS IS TYPICAL WITH ANOMALOUS AIR MASSES. GIVEN
THIS AND COUPLED WITH CLEAR SKIES... CALM OR LIGHT WINDS...CONFIDENCE
IS HIGH ENOUGH THAT MIN TEMPS WILL FALL INTO THE LOW TO MID 30S BY
EARLY FRI MORNING. AREAS OF FROST WILL AFFECT LOCATIONS AWAY FROM
THE IMMEDIATE COAST AND LARGE BODIES OF WATER.
&&
.SHORT TERM /FRIDAY/...
AS OF 330 PM THUR...ANOTHER SHORTWAVE WILL SWING THROUGH THE AREA
AROUND UPPER LOW WELL TO THE NORTH ON FRIDAY AFTERNOON. WINDS WILL
INCREASE AND BECOME GUSTY ONCE AGAIN BY EARLY AFTERNOON...ALONG
WITH A SCT-BKN STRATO CU DECK AROUND 5K FT IN WELL MIXED BOUNDARY
LAYER. LOW LEVEL THICKNESSES SUPPORT HIGHS IN THE UPPER 50S TO
NEAR 60 ACROSS NORTHERN FA WHERE MORE STRATO CU WILL BE PRESENT
DUE TO PROXIMITY OF SHORT WAVE...TO THE LOW TO PERHAPS EVEN MID 60S
ACROSS THE SOUTH...WHERE A BIT MORE SUNSHINE WILL BE IN PLACE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 215 PM THURSDAY...QUIET TO START THIS PERIOD AS SRT WAVE
MOVES OFFSHORE FRI NIGHT FOLLOWED BY WEAK HIGH PRES SAT. WINDS
WILL BE GUSTY FRI EVENING...HOWEVER DEEP INLAND AREAS SHLD SEE
WINDS DIMINISH LATE WITH LOWS IN THE MID/UPR 30S...COAST WILL STAY
IN THE 40S. PLENTY OF SUNSHINE SAT WITH HIGHS IN THE UPPER 50S TO
AROUND 60. WEAK COLD FRONT WILL SAG S THRU THE AREA LATE SAT NIGHT
AND SUNDAY. MOISTURE IS LIMITED AND CONT PREV FCST OF SMALL POPS
SRN TIER SUNDAY AFTN. WILL BE A BIT WARMER SUN WITH THE FRONT
CROSSING...HIGHS MAINLY LOW TO MID 60S. SRT WAVE APPROACHING FROM
THE NW WILL LEAD TO WEAK SFC LOW DEVELOPING ON FRONT TO THE S SUN
NIGHT. THIS WILL LEAD TO CHC POPS ALL AREAS SUN NIGHT THAT WILL
CONT INTO MON AS THE INIT LOW MOVES OFFSHORE. STRONGER SRT WAVE
WILL APPROACH MON NIGHT AND CROSS TUE. THIS WILL LEAD TO LOW
PRESSURE DEVELOPING OFFSHORE THAT WILL DEEPEN AND LIFT NE INTO
WED. MDLS DIFFER ON EXACT LOCATION AND TRACK OF THE LOW TUE INTO
WED WITH ECMWF WELL OFFSHORE AND GFS CLOSER TO THE CST. SPLIT THE
DIFF WITH CHC POPS CST TO LOW CHC OR NO POP DEEP INLAND MON NIGHT
INTO WED MORN. THE LOW WILL CONT TO DEEPEN AS IT LIFTS WELL N OF
THE AREA INTO THU AS HIGH PRES BEGINS TO BUILD IN FROM THE W.
PERSISTENT LOW HGTS WILL KEEP TEMPS BELOW NORMAL MON THRU
THU...HIGHS MOSTLY MID 50S TO LOW 60S WITH LOWS RANGING FROM
U30S/L40S INLAND TO M40S/L50S BEACHES.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY/...
AS OF 115 PM THURS...VFR CONDITIONS ARE EXPECTED THROUGH THE
PERIOD AT ALL TAF LOCATIONS.
A DEEP TROUGH WILL CONTINUE TO PIVOT TO OUR NORTH YIELDING WNWLY
FLOW ACROSS THE AREA. SERIES OF SHORTWAVES WILL ROUND THE BASE OF
THE TROUGH ALLOWING CLOUDS TO FILTER INTO THE AREA THIS AFTERNOON
AND THEN AGAIN TOMORROW MID-MORNING. WITH SUCH A STRONG GRADIENT IN
PLACE...WINDS WILL BE GUSTING CLOSE TO 15KTS IN SOME LOCATIONS THIS
AFTERNOON AND A BIT HIGHER TOMORROW AFTERNOON AS A SHORTWAVE DIGS
ACROSS THE AREA AND WINDS BACK SLIGHTLY. WINDS WILL SUBSIDE OVERNIGHT
UNDER CLEAR SKIES.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 215 PM THURSDAY...VFR THRU SUNDAY WITH POSS SOME LIGHT SHRA
SUN AFTN AS FRONT CROSSES. LOWER CIGS AND POSS REDUCED VSBYS IN
SHRA EXPECTED SUN NIGHT INTO MON AS LOW PRES DEVELOPS ON FRONT TO
THE S AND SLIDES OFFSHORE. CONT REDUCED CIGS AND VSBYS
TUE AS ANOTHER LOW IS EXPECTED TO DEVELOP NEAR THE CST AS SRT WAVE
APPROACHES. BEST CHCS FOR LOWER CLOUDS AND SCT PRECIP TUE WILL BE
ERN TAF SITES.
&&
.MARINE...
SHORT TERM /THROUGH FRIDAY/...
AS OF 330 PM THUR...CURRENT WXFLOW OBS AND BUOYS SHOW WINDS
GENERALLY IN THE 15 KT RANGE...AND SEAS 2 TO 4 FEET. WINDS MAY
INC A BIT OVERNIGHT AS SHORT WAVE ENERGY EXITS THE COAST...
THOUGH NOT EXPECTING SCA CRITERIA TO BE MET...THOUGH OCCASIONAL
GUSTS TO 25 KT MAY BE REACHED. SAME CONDITIONS WILL BE FOUND FOR
FRIDAY...AS ANOTHER SHORTWAVE IMPACTS THE WATERS WITH WEST WINDS
AROUND 20 KT...WITH A FEW GUSTS POTENTIALLY REACHING 25 KT. SEAS
WILL INC TO 4 TO 5 FEET FOR THE OUTER WATERS TONIGHT THROUGH
FRIDAY...AND REMAIN IN THE 2 TO 4 FOOT RANGE IN THE NEARSHORE WATERS.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 215 PM THURSDAY...AS SRT WAVE PASSES OFFSHORE FRI EVENING
EXPECT DECENT CAA AND NW WINDS AROUND 20 KTS INTO SAT MORN. MAY
SEE SOME GUSTS IN SCA RANGE BUT LOOKS MARGINAL AND SINCE 3RD
PERIOD NO HEADLINES. THE OFFSHORE FLOW WILL LIMIT SEAS TO 5 FT
OUTER WTRS. WINDS DIMINISH SAT NIGHT INTO SUNDAY AS WEAK FRONT
CROSSES WITH RATHER LOOSE GRDNT. WEAK SFC LOW WILL DEVELOP TO THE
SOUTH SUN NIGHT AND MOVE OFFSHORE MON. THIS WILL LEAD TO N/NE
WINDS 15 TO 20 KTS AND SEAS 3 TO 5 FT MON. ANOTHER SRT WAVE
APPROACHING MON NIGHT THIS WILL LEAD TO STRONGER CYCLOGENESIS OFF
THE COAST TUE WITH N/NE WINDS LIKELY INCREASING TO 20 KTS OR MORE
LATE AND SEAS BUILDING TO 5 TO 6 FEET.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FROST ADVISORY FROM 3 AM TO 9 AM EDT FRIDAY FOR NCZ029-044>047-
079>081-090>095-098.
MARINE...NONE.
&&
SYNOPSIS...TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...RF
AVIATION...RF/TL
MARINE...RF/TLHazardous weather outlook, Nov 1, 4:44 AM EDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 444 AM EDT THU NOV 1 2012 NCZ046-047-081-094-095-103-104-020845- TYRRELL-MAINLAND DARE-MAINLAND HYDE-PAMLICO-CARTERET- OUTER BANKS DARE-OUTER BANKS HYDE- 444 AM EDT THU NOV 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-045-079-080-090>093-098-020845- MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN- ONSLOW- 444 AM EDT THU NOV 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. LIGHT WINDS...CLEAR SKIES...AND TEMPERATURES FALLING INTO THE MID TO UPPER 30S MAY PRODUCE PATCHY FROST ACROSS THE COASTAL PLAIN COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in North Carolina, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.